MAUDE Adverse Event Report: COVIDIEN SPIDER FX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

COVIDIEN SPIDER FX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number SPD2-US-040-320
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Physician attempted to use a hawkone m atherectomy device with a 65cm 6fr non-medtronic sheath and a 4mm spider fx embolic protection device/guidewire during procedure to treat a calcified fibrous plaque lesion in the patients left proximal mid distal superficial femoral artery (sfa) <(>&<)> popliteal artery.Lesion exhibited cto (chronic total occlusion-100%) stenosis.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.There were no issues noted when removing the device from the hoop/tray.The ifu (instruction for use) was followed during preparation, procedure, post-procedure.A 4x80mm chocolate pta balloon was used for pre-dilation.The vessel was post-dilated.The device was not passed through a previously deployed stent.No resistance was encountered when advancing the device.Resistance and removal difficulties were reported.The nosecone detached from the hawkone.It was reported nothing detached from the spider and remained intact upon removal.A cut-down was required to remove the spider, nosecone and sheath and the common femoral was patched.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the complaint devices were safely removed from the patient with no issues.It was reported the vascular surgeon performed a cut down on the common femoral to remove the device and patched the vessel as per standard protocol.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
SPIDER FX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19049850
Report Number2183870-2024-00114
Device Sequence Number12882450
Product Code NTE
UDI-Device Identifier00821684068328
UDI-Public00821684068328
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K111010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2026
Device Catalogue NumberSPD2-US-040-320
Device Lot NumberB691692
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer04/23/2024
05/31/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date05/01/2024
06/04/2024
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATHERECTOMY H1-M HAWKONE M, LOT#0011945930
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale